Michigan, 2013Winter Storm and Winter Weather in Michigan, April 11 to 13, 2013
April 11 to 13, 2013 · NWS MQT · 15 events in 15 counties and zones
A low pressure system tracking from Iowa across northern Lower Michigan dropped moderate to heavy snow over much of west and central Upper Michigan from the 11th into the morning of the 13th.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system tracking from Iowa across northern Lower Michigan dropped moderate to heavy snow over much of west and central Upper Michigan from the 11th into the morning of the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 11, 5:46 AM CST, 14 minutes earlier.
Area forecast discussion, Apr 11, 5:46 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
746 AM EDT THU APR 11 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 613 AM EDT THU APR 11 2013
MAIN CONCERN FOR THE SHORT TERM FORECAST IS THE EXPECTED WINTER
STORM TO AFFECT THE AREA AND THE ASSOCIATED HEADLINES.
THE PRECIPITATION THAT WAS IN SOUTHEAST WISCONSIN HAS QUICKLY
SHIFTED EAST INTO LOWER MICHIGAN TO THE NORTHEAST OF THE LOW IN
WESTERN ILLINOIS AND UPPER LOW IN EASTERN NEBRASKA. FARTHER
WEST...WARM CONVEYOR BELT HAS LED TO PRECIPITATION DEVELOPING ACROSS
CENTRAL AND SOUTHERN MINNESOTA TO THE NORTH OF THE UPPER LOW.
FARTHER SOUTH...A SECONDARY SHORTWAVE IS ROTATION AROUND THE
SOUTHERN SIDE OF THE UPPER LOW AND WILL BE ONE OF THE INGREDIENTS
FOR THE EXPECTED HEAVY SNOW THIS AFTERNOON INTO TONIGHT.
THE UPPER LOW IS EXPECTED TO START TO LIFT TO THE NORTHEAST TODAY
AND ALLOW MOISTURE TO BE PUSHING NORTH INTO THE CWA TODAY. BUT WITH
THE HIGH PRESSURE CURRENTLY IN NORTHERN ONTARIO AND SUBSTANTIAL DRY
AIR BETWEEN 900-700MB AS SEEN ON 00Z KINL SOUNDING AND RUC
ANALYSIS SOUNDINGS...IT HAS SOME MOISTENING TO DO. BUT THE 00Z KGRB
SOUNDING IS ALREADY SHOWING MOISTENING IN THAT AREA...SO IT ISN/T
TOO FAR SOUTH AT THIS POINT. THIS SOUTH TO NORTH MOISTENING IS
EXPECTED THROUGH THE DAY TODAY AS FAIRLY STRONG 925-700 WAA AND
285-305K SFC ISENTROPIC LIFT MOVES NORTH INTO THE CWA. THIS SHOULD
START TO LEAD TO PRECIPITATION MOVING INTO THE AREA OVER THE SOUTH
CENTRAL AROUND LATE MORNING AND THEN GRADUALLY SLIDING NORTH
ACROSS THE REST OF THE CWA THROUGH THE AFTERNOON AND EARLY EVENING.
WITH THE DRY AIR IN PLACE...THERE IS SOME DISCREPANCY ON HOW
QUICKLY THE SNOW MOVES IN AND IS ONE OF THE GREATEST QUESTION
MARKS. THE COARSE AND HIGH RESOLUTION MODELS ARE BOUNCING BACK AND
FORTH BUT A SLIGHTLY SLOWER ARRIVAL TIME SEEMS TO BE THE GENERAL
IDEA FROM THE 00Z RUNS. COULD BE VERY INTERESTING OVER THE SOUTH
CENTRAL CWA...AS THE MODELS ARE INDICATING PERIODS OF DRY AIR
ABOVE 700MB WHICH IS ALIGNED WITH THE SNOW GROWTH ZONE. THIS WOULD
EFFECTIVELY REMOVE MUCH OF THE ICE CRYSTALS IN THE CLOUDS. THEN
WITH THE NORTHEAST LOW LEVEL FLOW BRINGING ENOUGH COLD AIR IN THE
LOW LEVELS...TOWARDS -7 OR -10C DEPENDING ON THE MODEL AND DISTANCE
NORTH. WITH THAT COLD AIR...WOULD THINK THAT SHOULD BE ENOUGH FOR
SLEET TO OCCUR...ALTHOUGH SOME FREEZING RAIN COULD ALSO OCCUR.
LOOKING AT COBB OUTPUT FOR KMNM...IT IS INDICATING FZRA/SNOW/SLEET
AND BOUNCES BACK AND FORTH DEPENDING ON THE MOISTURE IN THE SNOW
GROWTH AREA. WILL GENERALLY GO WITH SLEET OR SNOW IN THAT
AREA...AND THE OVERALL IDEA IS FOR THIS AREA TO BE SLIGHTLY FARTHER
SOUTH THEN PREVIOUSLY EXPECTED. ELSEWHERE...THE PRECIPITATION
SHOULD FALL MAINLY AS SNOW.
HEADING INTO TONIGHT...EXPECT THE DRY AIR TO BE OVERCOME ACROSS
MUCH OF THE AREA AND WITH THE UPPER LOW ALONG THE IOWA/MINNESOTA
BORDER...IT IS EXPECTED TO SWING THE SHORTWAVE AND ASSOCIATED
PV ANOMALY /CURRENTLY ON THE SOUTHERN SIDE OF THE UPPER LOW/
NORTH ACROSS THE UPPER GREAT LAKES OVERNIGHT AS IT BECOMES CENTERED
IN WISCONSIN. THE LATE EVENING THROUGH THE OVERNIGHT HOURS LOOKS TO
BE THE MAIN SHOW FOR THE SYSTEM AND WILL LIKELY PRODUCE VERY HEAVY
PRECIPITATION RATES. THIS IS ALSO WHEN THE TROWAL FEATURE IS SEEN ON
THE 750-550MB THETA-E AND ASSOCIATED 290-310K SURFACES. THE MODELS
SEEM TO HAVE COME INTO GOOD AGREEMENT ON THE LOCATION OF THE TROWAL
FEATURE OVER THE NORTHEAST HALF OF UPPER MICHIGAN /ESPECIALLY
FROM MARQUETTE AND BARAGA COUNTY AND EAST/ AND WOULD EXPECT THE
HEAVIEST AMOUNTS QPF THERE. THE KEWEENAW MAY END UP BEING JUST TO
THE WEST OF THIS HEAVIER SNOW...BUT WITH 850MB TEMPS AROUND -10C
WOULD EXPECT THERE TO BE SOME LAKE ENHANCEMENT UNDER THE EASTERLY
FLOW AND BOOST QPF AMOUNTS. FINALLY...SOUTH CENTRAL WILL SEE
PRECIPITATION WEAKENING OVERNIGHT AS THE BULK OF THE FORCING SHIFTS
NORTH OF THE AREA.
P-TYPE WILL BE SIMILAR TO TODAY OVER THE SOUTH CENTRAL
DURING THE EVENING...ALTHOUGH COLDER AIR FILTERING IN SHOULD LEAD TO
A TRANSITION TO ALL SNOW OVERNIGHT. OTHERWISE...EXPECT IT TO BE SNOW
OVER THE REST OF THE AREA. SNOW RATIOS DURING THE EVENT WILL LIKELY
BE AROUND 10 TO ONE WITH THE BEST OMEGA BEING LOCATED AT OR BELOW
THE DGZ. THERE ARE SOME HINTS IN THE COBB TECHNIQUE AND MODELS THAT
THERE COULD BE POCKETS OF HIGHER RATIOS. BUT...WITH THE AMOUNT OF
WIND FROM THE SNOW GROWTH AREA THROUGH THE SURFACE...ANY LARGER
FLAKES WILL LIKELY BE BROKEN AS THEY FALL TO THE SURFACE AND THINK
AN OVERALL LOWER SNOW RATIO IS MORE REASONABLE.
FEEL THAT SWITCHING THE WATCH TO A WARNING IS FAIRLY
REASONABLE...WITH COBB OUTPUT AND CURRENT FORECAST INDICATING A
SOLID 6 INCHES TONIGHT AND SOME SPOTS WILL PROBABLY SEE AMOUNTS WELL
ABOVE THAT /THE HIGHER TERRAIN OF NORTHERN MARQUETTE AND BARAGA
COUNTIES WHERE LAKE ENHANCEMENT AND UPSLOPE IS EXPECTED UNDER THE
EAST-NORTHEAST FLOW/. KEWEENAW MAY BE IFFY BEING ON THE
WESTERN EDGE OF THE HEAVIEST PRECIPITATION...BUT SOME LAKE
ENHANCEMENT AND STRONG WINDS WILL MAKE IT WORTH WHILE FOR A WARNING
TONIGHT. PLUS...WHEN COMBINING WITH SNOW ON FRIDAY INTO FRIDAY
NIGHT...THERE SHOULD BE SIGNIFICANT SNOW AMOUNTS FOR THE NORTHERN
AREAS. SHIFTING A TOUCH FARTHER SOUTH...THE NORTHERN TIER OF
ADVISORIES ARE A LITTLE CONCERN FOR SEEING WARNING
AMOUNTS...GENERALLY FROM ONTONAGON/IRONWOOD TO ESCANABA. THEY WILL
BE ON THE SOUTHERN EDGE OF THE SEVERAL FACTORS MENTION PREVIOUSLY
INCREASING SNOWFALL RATES TONIGHT. LEFT THE WESTERN AREAS AS
IS...BUT DID CHANGE DELTA AND SOUTHERN SCHOOLCRAFT TO WARNINGS
BASED ON THE EXPECTED ENHANCED PRECIPITATION. THE ONE CONCERN
FOR THAT AREA IS IF SNOW RATIOS ARE SLIGHTLY LOWER /TOWARDS 7-8
TO ONE/...WHICH WOULD KEEP VALUES JUST BELOW 6 INCHES.
OTHERWISE...MENOMINEE LOOKS TO BE IN GOOD SHAPE WITH THE WINTRY MIX
OF PRECIPITATION THROUGH THE PERIOD...ALTHOUGH SHIFTED START TIME
BACK A COUPLE HOURS.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 613 AM EDT THU APR 11 2013
DEEP MOISTURE AND DEEP LAYER Q-VECT CONV ALONG WITH CONTINUED STRONG
300K ISENTROPIC LIFT ASSOC WITH TROWAL FEATURE SHOULD KEEP HEAVIER
SNOW GOING INTO FRIDAY OVER NCNTRL AND NW SECTIONS OF THE CWA WHERE
THERE IS A LAKE ENHANCEMENT POTENTIAL IN ENE SFC-850 MB FLOW. WINTER
STORM WARNINGS WILL CONTINUE THROUGH FRIDAY EVENING FOR THESE
SECTIONS OF THE CWA. SOME LOCATIONS COULD EASILY SEE A FOOT OR MORE
OF TOTAL SNOWFALL FROM THIS EVENT. SNOW SHOULD GENERALLY BE
TAPERING OFF EARLY FRIDAY MORNING AWAY FROM LAKE SUPERIOR AS BEST
LIFT SHIFTS NORTH. HOWEVER...BNDRY LYR NE WINDS TO 25 KT WILL STILL
CARRY SOME LAKE ENHANCED SNOW FARTHER INLAND PERHAPS REACHING INTO
THE NRN PORTIONS OF SRN TIER COUNTIES SO WILL KEEP LIKELY POPS GOING
THERE ON FRIDAY FOR THIS REASON.
WOULD NOT BE SURPRISED TO SEE MODERATE LAKE ENHANCED SNOW CONTINUE
NEAR LAKE SUPERIOR AT LEAST INTO EARLY SATURDAY AS BOTH THE GFS AND
ECMWF INDICATE MODERATE Q-VECT CONV AND STILL FAIRLY DEEP MOISTURE
PROFILE ON SNDGS. CYCLONIC CONVERGENT N-NW FLOW WILL ALSO SUPPORT
FOCUS FOR MODERATE TO HEAVY LAKE EFFECT BANDS AT TIMES. WOULD NOT BE
SURPRISED IF WARNINGS MAY BE NEED TO BE EXTENDED FOR SOME COUNTIES
ALONG LAKE SUPERIOR OR AT LEAST ADVISORIES MAY NEED TO BE HOISTED.
SNOW SHOWERS SHOULD FINALLY TAPER OFF BY SAT AFTERNOON AS FLOW
WEAKENS AND SFC RDG BEGINS TO NOSE IN FM THE WEST. SHORTWAVE RIDGE
BUILDING IN FROM THE WEST AND ASSOC SUBSIDENCE SHOULD ALLOW FOR DRY
CONDITIONS AND PARTIAL CLEARING SAT NIGHT. WENT A BIT COLDER ON WRN
INTERIOR TEMPS SAT NIGHT WHERE CLEARING AND FRESH SNOW COVER SHOULD
SUPPORT TEMPS ON THE LOWER END OF MODEL GUIDANCE...AT LEAST LOW TEENS
AND PERHAPS COLDER AT A FEW LOCATIONS.
THE GFS IS BACK ON BOARD WITH THE MORE CONSISTENT ECMWF/GEM/UKMET
SOLNS OF THE PAST FEW DAYS CONCERNING THE HANDLING OF THE NEXT
SHORTWAVE AND ASSOCIATED SFC FRONTAL SYSTEM. ANOTHER PERIOD OF PCPN
IS EXPECTED BY LATE SUNDAY INTO SUNDAY THAT MAY START OUT AS MIXED
RA/SN AND CHANGE OVER TO RAIN SUNDAY EVENING AS THE WARMER AIR MOVES
INTO THE AREA AHEAD OF THE FRONT. THE GFS WAS ADVERTISING NEARLY AN
INCH OF QPF OVER PORTIONS OF THE CWA FROM THIS SYSTEM. THE ECMWF WAS
NOT AS BULLISH ON QPF INDICATING GENERALLY HALF INCH OR LESS. FOR
HYDROLOGY CONCERNS...HOPEFULLY HEAVIER RAINFALL WILL NOT PAN OUT
GIVEN ALREADY HIGH WATER CONTENT OF SIGNIFICANT SNOWPACK OVER MUCH
OF AREA.
AFTER THE SHORTWAVE MOVES THROUGH A DRY PERIOD IS EXPECTED MONDAY.
THERE IS GREATER UNCERTAINTY FROM TUE INTO WED. SW MID/UPPER LEVEL
FLOW BTWN THE SE CONUS RIDGE AND TROUGH OVER THE ROCKIES SUPPORTS
MORE UNSETTLED WEATHER WITH THE POTENTIAL FOR SHORTWAVES EMERGING
FROM THE PLAINS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 745 AM EDT THU APR 11 2013
VFR CONDITIONS ARE EXPECTED TO AFFECT MOST SITES FOR THE FIRST PART
OF THE DAY TODAY. THERE IS THE POTENTIAL FOR SOME BROKEN CLOUDS AT
KCMX/KSAW TODAY. THEY DID COME FOR A SHORT PERIOD OVERNIGHT AND
AGAIN RIGHT AT TAF TIME AT KCMX. THERE ARE ALSO LOW CLOUDS AT OUR
OFFICE...BUT LATEST OBS INDICATE THEY HAVEN/T REACHED KSAW. DUE TO
HIGH CLOUDS OVER THE AREA...CONFIDENCE IS LOW ON THE EXTENT OF THE
LOW CLOUDS.
OTHERWISE...ATTENTION TURNS TO HEAVY SNOW THAT WILL LIFT NORTH
ACROSS UPPER MICHIGAN THIS AFTERNOON AND EVENING. THIS WILL SNOW
WILL REDUCE VISIBILITIES BELOW ALTERNATE LANDING MINS AND PRODUCE
IFR CEILINGS. THE HEAVY SNOW WILL CONTINUE THROUGH THE NIGHT AT
KCMX/KSAW...BUT KIWD SHOULD SEE SLIGHTLY IMPROVING CONDITIONS
DURING THE OVERNIGHT HOURS.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 613 AM EDT THU APR 11 2013
AN WINDY END TO THE WORK WEEK IS EXPECTED AS A TIGHT PRESSURE
GRADIENT BETWEEN A HIGH IN NORTHERN QUEBEC AND AN APPROACHING LOW
PRESSURE SYSTEM FROM THE CENTRAL PLAINS LEADS TO EAST-NORTHEAST
WINDS TO AT LEAST 30KTS. WILL CONTINUE THE MENTION OF GALES TO
35-40KTS OVER MUCH OF THE LAKE TODAY INTO FRIDAY...WITH THE FAR
EAST THE LAST TO SEE THE GALES THIS EVENING. THE WINDS WILL SHIFT
MORE TO A NORTHERLY DIRECTION ON FRIDAY INTO FRIDAY NIGHT AS THE
LOW MOVES INTO QUEBEC. GRADUALLY WEAKENING WINDS ARE EXPECTED ON
SATURDAY INTO SATURDAY NIGHT AS A WEAK HIGH MOVES OVER THE AREA.
THEN ON SUNDAY...AN APPROACHING LOW PRESSURE SYSTEM FROM THE
NORTHERN PLAINS WILL LEAD TO INCREASING EAST-SOUTHEASTERLY WINDS
SUNDAY INTO SUNDAY NIGHT.
IN ADDITION...WITH THE COLDER TEMPERATURES OVER NORTHERN LAKE
SUPERIOR TODAY INTO FRIDAY...FREEZING SPRAY IS POSSIBLE OVER THE
NORTHERN AREAS OF LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM EDT
FRIDAY FOR MIZ002-084.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EDT FRIDAY
FOR MIZ001-003-006-007-085.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT
FRIDAY FOR MIZ009>012.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 2 AM EDT SATURDAY
FOR MIZ004-005.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 11 AM EDT FRIDAY
FOR MIZ013-014.
LAKE SUPERIOR...
GALE WARNING FROM MIDNIGHT TONIGHT TO 2 PM EDT FRIDAY FOR LSZ267.
GALE WARNING UNTIL 2 PM EDT FRIDAY FOR LSZ264-266.
GALE WARNING UNTIL 11 AM EDT FRIDAY FOR LSZ244-245-265.
GALE WARNING UNTIL 8 AM EDT FRIDAY FOR LSZ243-246>248.
GALE WARNING UNTIL 2 PM EDT /1 PM CDT/ FRIDAY FOR LSZ162-263.
LAKE MICHIGAN...
GALE WARNING UNTIL 8 AM EDT FRIDAY FOR LMZ221-248-250.
&&
SHORT TERM...SRF
LONG TERM...VOSS
AVIATION...SRF
MARINE...SRFHazardous weather outlook, Apr 11, 3:44 AM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
544 AM EDT THU APR 11 2013
MIZ001>007-009>014-084-085-121200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
544 AM EDT THU APR 11 2013 /444 AM CDT THU APR 11 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM MOVING OUT OF THE CENTRAL PLAINS AND THROUGH
THE GREAT LAKES IS EXPECTED TO PRODUCE A MODERATE TO HEAVY WET SNOW
ACROSS UPPER MICHIGAN FROM THIS AFTERNOON INTO TONIGHT. SEE THE
LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS ON THIS LATE SEASON
WINTER STORM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STORM SYSTEM ORIGINATING OVER THE CENTRAL PLAINS WILL CONTINUE TO
PRODUCE MODERATE TO HEAVY SNOW INTO FRIDAY NIGHT. SEE THE LATEST
WINTER WEATHER MESSAGE FOR MORE DETAILS ON THIS LATE SEASON WINTER
STORM.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOW REPORTS TO THE
NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT
SNOW REPORTS AT OUR WEBPAGE...FACEBOOK PAGE OR ON TWITTER.
LSZ162-240>251-263>267-121200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
544 AM EDT THU APR 11 2013 /444 AM CDT THU APR 11 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
EAST TO NORTHEAST GALES TO 40 KNOTS ARE EXPECTED ACROSS MUCH OF LAKE
SUPERIOR.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EAST TO NORTHEAST GALES TO 35 KNOTS ARE EXPECTED ON FRIDAY ACROSS
MUCH OF LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE FOR
MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-121200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
544 AM EDT THU APR 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
EAST TO NORTHEAST GALES TO 40 KNOTS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
VOSS
Winter Weather, Gogebic
- When
- April 11, 6:00 AM CST to April 13, 6:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
The observer in Ironwood measured 11 inches of wet snow over a two-day period.
Winter Weather, Menominee
- When
- April 11, 6:00 PM CST to April 12, 5:00 AM CST
- Where
- Menominee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 45.525, -87.510 (the zone’s center; the record gives no point)
Widespread reports from Menominee to Powers measured nearly five inches of wet snow during the event. Precipitation starting off as a mixture of sleet and freezing rain on the evening of the 11th. Schools were closed throughout the county on the 12th due to the heavy wet snow.
Winter Storm, Marquette
- When
- April 11, 7:00 PM EST to April 12, 7:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
The National Weather Service in Negaunee Township and the observer seven miles northeast of Ishpeming measured seven inches of wet snow in approximately 12 hours. Storm total snowfall measured over ten inches at the National Weather Service. The storm closed schools throughout the county on the 12th.
Winter Weather, Dickinson
- When
- April 11, 6:30 PM CST to April 12, 4:00 PM CST
- Where
- Dickinson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
The observer in Norway measured five inches of wet snow in 12 hours. Four to six inches of wet snow fell in the Iron Mountain area in less than 24 hours. Schools were closed throughout the county due to the storm.
Winter Storm, Delta
- When
- April 11, 8:00 PM EST to April 12, 7:00 AM EST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
Observers in Gladstone and near Rapid River measured around eight inches of wet snow in approximately 12 hours. Schools were closed throughout the county on the 12th due to the storm.
Winter Storm, Northern Schoolcraft
- When
- April 11, 8:00 PM EST to April 12, 8:00 AM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
An estimated six to seven inches of wet snow fell across much of northern Schoolcraft County in approximately a 12-hour period.
Winter Weather, Southern Houghton
- When
- April 11, 8:00 PM EST to April 12, 5:30 AM EST
- Where
- Southern Houghton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
The spotter near Sidnaw measured 3.5 inches of wet snow in less than ten hours.
Winter Weather, Iron
- When
- April 11, 7:00 PM CST to April 12, 6:00 AM CST
- Where
- Iron forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
The observer near Iron River measured five inches of wet snow in less than 12 hours. The snow closed schools throughout the county on the 12th.
Winter Storm, Alger
- When
- April 11, 9:00 PM EST to April 12, 9:00 AM EST
- Where
- Alger forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Snowfall totals over approximately a 12-hour period included 8.5 inches at Van Meer, 6.7 inches near Munising and six inches at Chatham. The snow was reportedly very wet and heavy. Schools were closed throughout the county on the 12th.
Winter Storm, Luce
- When
- April 11, 9:00 PM EST to April 12, 9:00 AM EST
- Where
- Luce forecast zone
- Reported by
- Public
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
There were public reports of six to seven inches of wet snow at McMillan and Newberry over a 12-hour period. Northeast winds gusting over 25 mph also caused drifting of snow. Tahquamenon Area Schools were closed on the 12th due to the storm.
Winter Storm, Southern Schoolcraft
- When
- April 11, 9:00 PM EST to April 12, 10:00 AM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Widespread 12-hour snowfall amounts between six and eight inches were reported across southern Schoolcraft County. The wet snow closed schools throughout the county on the 12th.
Winter Weather, Ontonagon
- When
- April 11, 10:00 PM EST to April 12, 7:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
The observer ten miles east of Ontonagon measured 5.5 inches of wet snow in nine hours while the observer in Ontonagon measured nearly four inches of snow.
Winter Weather, Baraga
- When
- April 11, 11:00 PM EST to April 12, 6:30 AM EST
- Where
- Baraga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
The observer at Watton measured four inches of wet snow in approximately eight hours.
Winter Weather, Keweenaw
- When
- April 11, 11:00 PM EST to April 12, 5:00 PM EST
- Where
- Keweenaw forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
There was a media report of six inches of wet snow in Copper Harbor over approximately an 18-hour period.
Winter Weather, Northern Houghton
- When
- April 12, 12:00 AM EST to April 13, 7:00 AM EST
- Where
- Northern Houghton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
The observer near Redridge measured a storm total snowfall of 11.5 inches ending on the morning of the 13th.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 11, 20131 death · 9 injured · $1.4 million · EF3 · 9 events
- Tornadoes and Hail in Georgia, April 11, 2013$9.9 million · EF1 · 26 events
- Avalanche in Utah, April 11, 20131 death · 1 event
- Tornado and Damaging Wind in Alabama, April 11, 2013$1.5 million · EF1 · 2 events
- Tornadoes and Damaging Winds in Alabama, April 11, 20132 injured · EF2 · 18 events
- Tornado and Damaging Winds in Louisiana, April 11, 2013$136,000 · EF1 · 7 events
- Ice Storm and Winter Storm in Michigan, April 11 to 12, 2013$155,000 · 14 events
- Damaging Winds in Kentucky, April 11, 2013$101,000 · 83 kt wind · 11 events
- Damaging Winds in Tennessee, April 11, 2013$101,000 · 60 kt wind · 8 events
- Strong Wind in Wisconsin, April 11, 2013$73,000 · 10 events
- Hail and Damaging Winds in North Carolina, April 11 to 12, 2013$50,000 · 1 in hail · 5 events
- Tornadoes and Damaging Winds in Alabama, April 11, 2013$15,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444966, 444963, 444967, 444987, 444965, 444970, 444971, 444986, 444964, 444968, 444969, 444984, 444972, 444988, 444980.